Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 49, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 15, 2022, 9:10 AM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It took effect at Dec 15, 2022, 3:23 PM CST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2022, 9:10 AM CST (15:10 UTC)
- In effect from
- Dec 15, 2022, 3:23 PM CST
- Expired
- Dec 16, 2022, 10:10 AM CST
- In force
- 19 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Locust Fork at Sayre (SAYA1). The gauge peaked at 23.87 ft at Dec 15, 2022, 8:00 PM CST.
- Action stage
- 25 ft
- Minor stage
- 25 ft
- Moderate stage
- 45 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
320
WGUS44 KBMX 151510
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
910 AM CST Thu Dec 15 2022
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Locust Fork At Sayre affecting Tuscaloosa, Walker and Jefferson
Counties.
.Recent heavy rainfall has led to rises on Locust Fork at Sayre, and
a Flood Warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by late tonight, or sooner if
conditions warrant.
&&
ALC073-125-127-160615-
/O.NEW.KBMX.FL.W.0049.221215T2123Z-221216T2332Z/
/SAYA1.1.ER.221215T2123Z.221216T0600Z.221216T1131Z.NO/
910 AM CST Thu Dec 15 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Locust Fork At Sayre.
* WHEN...From this afternoon to tomorrow afternoon.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Thursday the stage was 21.6 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 27.3 feet just after
midnight tonight. It will then fall below flood stage late
tonight.
- Flood stage is 25.0 feet.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$3 follow-up statements
167
WGUS84 KBMX 160232
FLSBMX
Flood Statement
National Weather Service Birmingham AL
832 PM CST Thu Dec 15 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Locust Fork At Sayre affecting Walker, Jefferson and Tuscaloosa
Counties.
.Flooding continues on the Black Warrior River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Friday morning, or sooner if
conditions warrant.
&&
ALC073-125-127-161745-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-221217T0040Z/
/SAYA1.1.ER.221216T1115Z.221216T1200Z.221216T1240Z.NO/
832 PM CST Thu Dec 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Locust Fork At Sayre.
* WHEN...Until tomorrow evening.
* IMPACTS...At 25.0 feet, Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Thursday the stage was 23.7 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 25.1 feet tomorrow morning. It
will then fall below flood stage tomorrow morning.
- Flood stage is 25.0 feet.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
87/Grantham184
WGUS84 KBMX 160404
FLSBMX
Flood Statement
National Weather Service Birmingham AL
1004 PM CST Thu Dec 15 2022
...The Flood Warning continues for the following rivers in Alabama...
Locust Fork At Sayre affecting Walker, Tuscaloosa and Jefferson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Friday morning, or sooner if
conditions warrant.
&&
ALC073-125-127-161915-
/O.CON.KBMX.FL.W.0049.000000T0000Z-221217T0040Z/
/SAYA1.1.ER.221216T1115Z.221216T1200Z.221216T1240Z.NO/
1004 PM CST Thu Dec 15 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Locust Fork At Sayre.
* WHEN...Until Friday evening.
* IMPACTS...At 25.0 feet, Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Thursday the stage was 23.7 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 25.1 feet Friday morning. It will
then fall below flood stage Friday afternoon.
- Flood stage is 25.0 feet.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$263
WGUS84 KBMX 161610
FLSBMX
Flood Statement
National Weather Service Birmingham AL
1010 AM CST Fri Dec 16 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Locust Fork At Sayre affecting Tuscaloosa, Jefferson and Walker
Counties.
.Locust Fork At Sayre has fallen below flood stage, so the flood
warning has been cancelled.
ALC073-125-127-161715-
/O.CAN.KBMX.FL.W.0049.000000T0000Z-221216T1610Z/
/SAYA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CST Fri Dec 16 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Locust Fork At Sayre.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Friday the stage was 20.4 feet.
- Forecast...The river is expected to fall to 7.5 feet
Wednesday morning.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 15, 5:48 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 15, 5:48 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 548 AM CST Thu Dec 15 2022 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 240 AM CST THU DEC 15 2022 Leftover showers are still hanging on across far southeast counties as of 2am just out ahead of the surface front currently analyzed from Troy northward to Rome, Georgia. All severe ingredients are now well southeast of the CWA, with cooler and drier air filtering in from the west. We're seeing some breaks in the low clouds behind the front, but secondary post-frontal development of clouds will keep skies partly to mostly cloudy through the daybreak hours. An additional secondary push of cooler and drier air will move into our area this morning as another front analyzed over central Mississippi moves across the southeast. That front should completely clear out all remaining clouds, revealing plentiful sunshine through midday. Cooler highs can be expected this afternoon, but not too cold since the airmass is continental in origin that will be filtering in. We'll top out mostly in the 50s. Clear skies and light winds tonight should help to produce very good radiational cooling. A light freeze can be expected across the far north, while everyone else should see low to mid 30s by daybreak on Friday morning. Friday should look very similar to what we'll see today as flow remains westerly across the atmospheric profile. Maybe just a touch cooler across the far north, but mainly highs in the 50s once again under sunny skies. 56/GDG && .LONG TERM... (Friday night through Wednesday) Issued at 240 AM CST THU DEC 15 2022 By late Friday in the upper levels, a low over MN will swing over the Great Lakes and into E Ontario/W Quebec by Sunday. At the same time, a shortwave extends SWWD out from the main low into the SW US with WSW flow into C AL initially. This flow will then become zonal over the weekend as the wave progresses. I have low pops in across our SRN counties Sat afternoon to account for a few ripples in the upper flow. A 2nd shortwave moves across through the zonal flow Mon night through Tue day that may squeeze out a few cold rain showers across the SRN counties again. Temps look to be warm enough for all liquid precip. Toward the end of the extended Wed night into Thu, guidance is trying to bring another opportunity for precip ahead of a cold front. There are some discrepancies between models on how much moisture is associated with this system. Will mention only low pops for rain showers for now. Guidance is indicating some cold air behind the front along with very low dew points with temperatures possibly as low as the teens in the NRN half of the state as we head toward the holiday weekend. 08 && .AVIATION... (12Z TAFS) Issued at 542 AM CST THU DEC 15 2022 Stubborn MVFR post-frontal stratus continues to develop over the area, observed as broken to scattered over the past couple of hours. I've gone ahead and added prevailing MVFR cigs through 15z for most terminals until clouds finally mix out during the morning hours today. Amendments may be needed to clear out the stratus if it mixes out a little sooner. Otherwise, mostly clear conditions are expected areawide this afternoon with surface winds prevailing from the west around 10 knots. Clear skies and calm to variable winds are expected overnight tonight through the planning period. 56/GDG && .FIRE WEATHER... Overall cooler conditions are forecasted for the the remainder of this week and into next week. Drier air will move into the area with clearing skies behind the cold front today. Minimum relative humidity values will respond with values in the 40 to 50 percent range this afternoon and possibly a few percentage points lower for Friday. A couple of weak shortwaves will bring low rain chances to Central Alabama for late Saturday and again Monday night into Tuesday, but amounts expected are low at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 55 31 52 31 / 0 0 0 0 Anniston 55 34 54 34 / 0 0 0 0 Birmingham 55 35 53 35 / 0 0 0 0 Tuscaloosa 55 35 54 35 / 0 0 0 0 Calera 56 36 55 36 / 0 0 0 0 Auburn 58 37 56 36 / 0 0 0 0 Montgomery 58 35 59 36 / 0 0 0 0 Troy 60 37 59 37 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...56 LONG TERM....08 AVIATION...56/GDG
Hazardous weather outlook, Dec 15, 3:15 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 315 AM CST Thu Dec 15 2022 ALZ011>015-017>050-161215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 315 AM CST Thu Dec 15 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding is forecast to begin along portions of the Tombigbee, Sucarnoochee, and Lower Black Warrior River basins. See the latest flood statements for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor flooding is forecast to continue along portions of the Tombigbee, Sucarnoochee, and Lower Black Warrior River basins through Monday. See the latest flood statements for more details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:48 PM CST | River Flood Warning | BMX | Sumter | 38 hr |
| Dec 14, 9:16 PM CST | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Dec 14, 9:40 PM CST | Areal Flood Advisory | BMX | Lowndes, Montgomery | 3 hr |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.